ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Generalization of Dynkin's Identity and Some Applications

Athreya, KB and Kurtz, TG (1973) Generalization of Dynkin's Identity and Some Applications. In: Annals of Probability, 1 (4). pp. 570-579.

[img] PDF
2959429.pdf - Published Version
Restricted to Registered users only

Download (647kB) | Request a copy
Official URL: http://www.jstor.org/stable/2959429?cookieSet=1


Let X(t) be a right continuous temporally homogeneous Markov pro- cess, Tt the corresponding semigroup and A the weak infinitesimal genera- tor. Let g(t) be absolutely continuous and r a stopping time satisfying E.( S f I g(t) I dt) < oo and E.( f " I g'(t) I dt) < oo Then for f e 9iJ(A) with f(X(t)) right continuous the identity Exg(r)f(X(z)) - g(O)f(x) = E( 5 " g'(s)f(X(s)) ds) + E.( 5 " g(s)Af(X(s)) ds) is a simple generalization of Dynkin's identity (g(t) 1). With further restrictions on f and r the following identity is obtained as a corollary: Ex(f(X(z))) = f(x) + k! Ex~rkAkf(X(z))) + n-1E + (n ) )!.E,(so un-1Anf(X(u)) du). These identities are applied to processes with stationary independent increments to obtain a number of new and known results relating the moments of stopping times to the moments of the stopped processes.

Item Type: Editorials/Short Communications
Publication: Annals of Probability
Publisher: Institute of Mathematical Statistics
Additional Information: Copyright of this article belongs to Institute of Mathematical Statistics.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 14 Jul 2010 04:00
Last Modified: 22 Feb 2019 10:15
URI: http://eprints.iisc.ac.in/id/eprint/28706

Actions (login required)

View Item View Item